MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CATHETER DEFLECTING MECHANISM; RIGID ENDOSCOPE WORKING GUIDE

KARL STORZ SE & CO. KG CATHETER DEFLECTING MECHANISM; RIGID ENDOSCOPE WORKING GUIDE
Model Number 27026EF
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Unspecified Kidney or Urinary Problem (4503)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the end of the device, which was rotatable, broke off in the patient's bladder and was only noticed when another endoscope was inserted.This prolonged the operation as the surgeon had to try to fish out the foreign body and the patient's bladder.The user's report to the local authority also indicates, on the basis of the selected imdrf codes, that there was a urinary tract infection and an unspecified kidney or urinary problem.No detailed information is available on this.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on (b)(6) 2024.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The product was returned on 2024-11-27.The investigation of the product was completed on 2025-01-21.The reported issue could be confirmed.The connection of the two tie rods at the transition to the lever has come loose/broken.The article was already produced in march 2012, so it can be concluded that it has been reprocessed a corresponding number of times.The corrosion found may have occurred, for example, due to incorrect processing, not being completely dried.Since corrosion has a negative effect on the material properties, the material is weakened as a result.It is likely that the connection could not withstand the mechanical overload and broke.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CATHETER DEFLECTING MECHANISM
Common Device Name
RIGID ENDOSCOPE WORKING GUIDE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20789058
Report Number9610617-2024-00462
Device Sequence Number15177285
Product Code ODB
UDI-Device Identifier04048551231876
UDI-Public04048551231876
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K943697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27026EF
Device Catalogue Number27026EF
Device Lot NumberPX08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/27/2024
01/21/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/19/2024
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown